MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48814014
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
Physician reported that, whilst implanting a cervical plate, two of the self-tapping screws, ¿would not pass the locking mechanism.¿ all other screws implanted in the adjacent levels were placed without issue.The physician, ¿felt it would jeopardize the integrity of the construct to remove and replace all the screws and place a new plate,¿ and so opted to complete surgery without the two aforementioned screws.There was no adverse consequence to the patient.The product labelling indicates that, ¿the insertion of the implants must be carried out using instruments designed and provided for this purpose and in accordance with the specific implantation instructions for each implant.¿.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.Product and complaint history could not be performed as a valid lot code was not provided and could not be obtained.It was reported that a screw jammed intra-operatively.The event resulted a 1-2 minute surgical delay.A root cause could not be determined.Possible root causes are: screw inserted at an angle; screw hole drilled at an angle; screw not driven below spring bar.
 
Event or Problem Description

Brand Name
AVIATOR VARIABLE SELF TAPPING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8563266
Report Number0009617544-2019-00061
Device Sequence Number16741018
Product Code KWQ
UDI-Device Identifier07613252152507
UDI-Public07613252152507
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48814014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR